International Journal of Mathematical, Engineering and Management Sciences

ISSN: 2455-7749

Solution of Second Order Singular Perturbed Delay Differential Equation Using Trigonometric B-Spline

Mandeep Kaur Vaid
Department of Mathematics, Lovely Professional University, Phagwara, Punjab, India.

Geeta Arora
Department of Mathematics, Lovely Professional University, Phagwara, Punjab, India.

DOI https://dx.doi.org/10.33889/IJMEMS.2019.4.2-028

Received on August 31, 2018
  ;
Accepted on November 21, 2018

Abstract

In this paper, a numerical technique is presented to approximate the solution of a singular perturbed delay differential equation. The continual emerge of singular perturbed delay differential equations in a mathematical model of real life applications trigger the researchers for the numerical treatment of these equations. The numerical technique is based on trigonometric cubic B-spline functions in which derivatives are approximated as a linear sum of basis functions. The obtained matrix system is solved by using the Thomas Algorithm. The convergence of the employed proposal is scrutinized and computational work is carried out on four examples to test the capability of the proposed scheme. The approximated solution is compared with the existing technique and to present the behavior of the obtained solution graphs are plotted.

Keywords- Perturbed, Delay, B-spline, Collocation method, Truncation error.

Citation

Vaid, M. K., & Arora, G. (2019). Solution of Second Order Singular Perturbed Delay Differential Equation Using Trigonometric B-Spline. International Journal of Mathematical, Engineering and Management Sciences, 4(2), 349-360. https://dx.doi.org/10.33889/IJMEMS.2019.4.2-028.

Conflict of Interest

The authors confirm that there is no conflict of interest to declare for this publication.

Acknowledgements

The authors would like to express their sincere thanks to the referee and for their valuable suggestions towards the improvement of the paper.

References

Bhatt, N., Anand, A., Yadavalli, V. S. S., & Kumar, V. (2017). Modeling and characterizing software vulnerabilities. International Journal of Mathematical, Engineering and Management Sciences, 2(4), 288-299.

Bocharov, G. A., & Rihan, F. A. (2000). Numerical modelling in biosciences using delay differential equations. Journal of Computational and Applied Mathematics, 125(1-2), 183-199.

Chakravarthy, P. P., & Kumar, K. (2017). A novel method for singularly perturbed delay differential equations of reaction-diffusion type. Differential Equations and Dynamical Systems, 1-12, DOI: 10.1007/s12591-017-0399-x.

Dag, I., Ersoy, O., & Kaçmaz, O. (2014). The trigonometric cubic B-spline algorithm for Burgers' equation. arXiv preprint arXiv:1407.5434.

Deepika, O. S., Anand, A., & Singh, J. N. (2017). Testing domain dependent software reliability growth models. International Journal of Mathematical, Engineering and Management Sciences, 2(3), 140-149.

Derstine, M. W., Gibbs, H. M., Hopf, F. A., & Kaplan, D. L. (1982). Bifurcation gap in a hybrid optically bistable system. Physical Review A, 26(6), 3720.

File, G., Gadisa, G., Aga, T., & Reddy, Y. N. (2017). Numerical solution of singularly perturbed delay reaction-diffusion equations with layer or oscillatory behaviour. American Journal of Numerical Analysis, 5(1), 1-10.

Kanth, A. R., & Kumar, P. M. M. (2018). Numerical method for a class of nonlinear singularly perturbed delay differential equations using parametric cubic spline. International Journal of Nonlinear Sciences and Numerical Simulation, 19(3-4), 357–365.

Lange, C. G., & Miura, R. M. (1982). Singular perturbation analysis of boundary value problems for differential-difference equations. SIAM Journal on Applied Mathematics, 42(3), 502-531.

Longtin, A., & Milton, J. G. (1988). Complex oscillations in the human pupil light reflex with “mixed” and delayed feedback. Mathematical Biosciences, 90(1-2), 183-199.

Mackey, M. C., & Glass, L. (1977). Oscillation and chaos in physiological control systems. Science, 197(4300), 287-289.

Mahendran, R., & Subburayan, V. (2018). Fitted finite difference method for third order singularly perturbed delay differential equations of convection diffusion type. International Journal of Computational Methods, 1840007.

Nelson, P. W., & Perelson, A. S. (2002). Mathematical analysis of delay differential equation models of HIV-1 infection. Mathematical Biosciences, 179(1), 73-94.





Rihan, F. A. (2013). Delay differential equations in biosciences: parameter estimation and sensitivity analysis. In Recent Advances in Applied Mathematics and Computational Methods: Proceedings of the 2013 International Conference on Applied Mathematics and Computational Methods (Venice, Italy September 2013) (pp. 50-58).

Shah, N. H., Patel, S. N., Satia, M. H., & Thakkar, F. A. (2018). Optimal control for transmission of water pollutants. International Journal of Mathematical, Engineering and Management Sciences, 3(4), 381-391.

Sirisha, C. L., & Reddy, Y. N. (2017). Numerical integration of singularly perturbed delay differential equations using exponential integrating factor. Mathematical Communications, 22(2), 251-264.

Stein, R. B. (1965). A theoretical analysis of neuronal variability. Biophysical Journal, 5(2), 173-194.

Stein, R. B. (1967). Some models of neuronal variability. Biophysical Journal, 7(1), 37-68.

Swamy, D. K., Phaneendra, K., Babu, A. B., & Reddy, Y. N. (2015). Computational method for singularly perturbed delay differential equations with twin layers or oscillatory behaviour. Ain Shams Engineering Journal, 6(1), 391-398.

Privacy Policy| Terms & Conditions